Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 303, NWS Wichita, KS

July 2, 2011Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 2011, 5:13 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 5:13 PM CDT (22:13 UTC)
Expired
Jul 2, 2011, 5:45 PM CDT
In force
32 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 69 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:25 PM CDTTSTM WND GST 60Arkansas City, KS
Jul 2, 5:33 PM CDTTSTM WND DMGArkansas City, KSPOWER POLE AND LINES DOWN JUST WEST OF DOWNTOWN.
Jul 2, 5:34 PM CDTTSTM WND DMG4 S Arkansas City, KSFIREWORKS STAND BLOWN OVER ON STATE LINE SOUTH OF ARKANSAS CITY.
Jul 2, 5:38 PM CDTTSTM WND DMGArkansas City, KSLARGE TREE DOWN JUST EAST OF DOWNTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WUUS53 KICT 022213
SVRICT
KSC035-191-022245-
/O.NEW.KICT.SV.W.0303.110702T2213Z-110702T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARKANSAS CITY...
  OR 17 MILES SOUTHWEST OF WINFIELD...AND MOVING EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...STROTHER FIELD AIRPORT AND MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3720 9719 3727 9678 3699 9677 3699 9722
TIME...MOT...LOC 2213Z 269DEG 4KT 3704 9709
WIND...HAIL 60MPH <.75IN

$$

DARMOFAL
2 follow-up statements
717 
WWUS53 KICT 022228
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
528 PM CDT SAT JUL 2 2011

KSC035-191-022245-
/O.CON.KICT.SV.W.0303.000000T0000Z-110702T2245Z/
SUMNER KS-COWLEY KS-
528 PM CDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COWLEY AND SOUTHEASTERN SUMNER COUNTIES UNTIL 545 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARKANSAS CITY...OR 16 MILES
SOUTH OF WINFIELD...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...STROTHER FIELD AIRPORT AND MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3720 9719 3727 9678 3699 9677 3699 9722
TIME...MOT...LOC 2228Z 268DEG 6KT 3704 9705
WIND...HAIL 60MPH <.75IN

$$

DARMOFAL
172 
WWUS53 KICT 022245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT SAT JUL 2 2011

KSC035-191-022255-
/O.EXP.KICT.SV.W.0303.000000T0000Z-110702T2245Z/
SUMNER KS-COWLEY KS-
545 PM CDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COWLEY AND
SOUTHEASTERN SUMNER COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3720 9719 3727 9678 3699 9677 3699 9722
TIME...MOT...LOC 2228Z 268DEG 6KT 3704 9705

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:19 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 2, 2:19 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
219 PM CDT SAT JUL 2 2011

.DISCUSSION...
THE MAIN FORECAST CONCERNS CONTINUE TO BE THE HEAT FOLLOWED BY
WIDELY SCATTERED THUNDERSTORMS TONIGHT AND SUNDAY.

THE SUBTROPICAL RIDGE CONTINUES TO SPRAWL ACROSS THE CENTRAL AND
SOUTHERN CONUS WHILE A DIFFUSE STATIONARY FRONT BISECTS KANSAS.
SOUTH OF THE FRONT...PREPARATIVE PLANS SHOULD BE MADE WITH HEAT
INDICES AT OR ABOVE 100 DEGREES EXPECTED TO PERSIST THROUGH MUCH OF
THE HOLIDAY WEEKEND.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT MAINLY ALONG AND NORTH OF THE DIFFUSE STATIONARY FRONT
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. OTHER ISOLATED
DIURNAL THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN AND SOUTHEAST
KANSAS THROUGH THE EVENING HOURS WITHIN DEEPLY MIXED/WEAKLY CAPPED
AIRMASS. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING STRONG
DOWNBURST WINDS AND SMALL HAIL BUT GIVEN WEAK VERTICAL SHEAR THE
PROBABILITY FOR MORE ORGANIZED/SEVERE THUNDERSTORMS REMAINS LOW. THE
NAM REMAINS MORE AGGRESSIVE AND FURTHER SOUTH WITH A QPF BOMB ACROSS
CENTRAL KANSAS WHILE THE GFS SUPPORTS A MORE NORTHERN SCENARIO. WILL
KEEP MID POPS ALONG/NORTH OF THE STATIONARY FRONT WITH THE BEST
CHANCES FOR DEEP MOIST CONVECTION EXPECTED ALONG AND NORTH OF I-70.

SUNDAY-TUESDAY...A FEW MORNING SHOWERS MAY BE ONGOING EARLY
SUNDAY WITH ISOLATED/WIDELY SCATTERED DIURNAL SHOWERS AND
THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON/EARLY EVENING WITHIN DEEPLY
MIXED/WEAKLY CAPPED AIRMASS. THE DIFFUSE FRONT/CONVECTIVE OUTFLOW
MAY PROVIDE AN ADDITIONAL FOCUS FOR DEEP MOIST CONVECTION AND
MAINTAINED LOW POPS THROUGH THE DAY. THE H5 RIDGE IS PROGGED TO
BUILD OVER THE CENTRAL ROCKIES/CENTRAL HIGH PLAINS REGION ON MONDAY
BEFORE EXPANDING EASTWARD ACROSS THE SOUTHERN AND CENTRAL PLAINS ON
TUESDAY WITH WEAK/NORTHERLY FLOW ANTICIPATED ACROSS THE FORECAST
AREA. HARD TO RULE OUT AN ISOLATED DIURNALLY DRIVEN THUNDERSTORM AND
WILL MAINTAIN LOW POPS ACROSS MAINLY SOUTHEAST KANSAS ON MONDAY.
ANOTHER COLD FRONT IS PROGGED TO MOVE OVER THE NORTHERN PLAINS ON
TUESDAY BEFORE BECOMING STATIONARY ACROSS NORTHERN KANSAS LATE
TUE/EARLY WED.

WEDNESDAY-SATURDAY...AT THE BEGINNING OF THE PERIOD...A SHORTWAVE
TROUGH MOVING OVER THE UPPER MISSISSIPPI VALLEY AREA WILL HELP DRIVE
A COLD FRONT SOUTH INTO THE CENTRAL PLAINS STATES. UNCERTAINTY
REMAINS IN HOW FAR SOUTH THE FRONT WILL TRANSLATE...HOWEVER MAINTAINED A
SUBTLE COOLING TREND THROUGH THE LATTER HALF OF THE WEEK AS THE
MID/UPPER RIDGE TEMPORARILY BREAKS DOWN ACROSS THE AREA LEADING TO
MORE SEASONABLE TEMPERATURES AND TYPICAL DIURNAL THUNDERSTORM
ACTIVITY.

MWM

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN ISSUE WILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS THIS
AFTERNOON/EVENING. CANNOT COMPLETELY RULE OUT A CHANCE OF
THUNDERSTORMS AT EVERY SITE...BUT BOUNDARY/DYNAMICS CERTAINLY
FAVOR THE I-70 CORRIDOR VERY LATE THIS AFTERNOON/EVENING. BELIEVE
CHANCES ARE LOW ENOUGH TO NOT MENTION AT KCNU/KICT/KHUT AT ALL.
GIVEN UNCERTAINTY...WILL JUST GO VCTS DURING THE MOST FAVORABLE
TIMES AT KRSL/KSLN. OBVIOUSLY LOWER CEILINGS/VISIBILITIES WILL
OCCUR IF STORMS DEVELOP AND TRACK DIRECTLY OVER FORCAST SITE AND
PLAN TO AMEND AS NECESSARY WHEN CHANCES INCREASE. BOUNDARY
LOCATION BY DAYBREAK SUN WILL BE HEAVILY INFLUENCED BY AMOUNT OF
CONVECTION DURING THE NIGHT. BEST ESTIMATE AT THIS TIME IS FOR
BOUNDARY TO STILL BE LURKING IN THE VICINITY OF I-70 SUN MORNING.
-HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  99  74 100 /  20  20  10  10
HUTCHINSON      72  98  73 101 /  30  30  10  10
NEWTON          73  97  73 100 /  30  30  10  10
ELDORADO        73  96  73  99 /  20  30  10  10
WINFIELD-KWLD   75  98  75 100 /  20  20  10  20
RUSSELL         69  97  71 100 /  40  20  10   0
GREAT BEND      71  98  72 101 /  30  20  10   0
SALINA          70  97  72 100 /  40  40  10  10
MCPHERSON       72  97  73 101 /  30  30  10  10
COFFEYVILLE     75  98  76  98 /  20  30  20  20
CHANUTE         74  95  73  96 /  20  40  20  20
IOLA            74  95  73  96 /  20  40  20  20
PARSONS-KPPF    75  96  75  97 /  20  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
KSZ069>072-093>096-098>100.

HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ052-053.

&&
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT SAT JUL 2 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-032030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
318 PM CDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

HIGH TEMPERATURES IN THE 100 TO 105 DEGREE RANGE WILL ALLOW HEAT
INDICES TO APPROACH 105 DEGREES THROUGH EARLY EVENING ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO
THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY WHICH REMAIN IN
EFFECT THROUGH 8 PM.

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG
WINDS TO 55 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS SUNDAY THROUGH WEDNESDAY AND THEN
AGAIN NEXT WEEKEND.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER CENTRAL AND
EASTERN KANSAS POSSIBLY LINGERING INTO MONDAY ACROSS SOUTHEAST
KANSAS. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jul 2, 4:14 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SAT JUL 2 2011

KSZ092-093-022145-
COWLEY-SUMNER-
414 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM THE
WINFIELD AREA TO 7 MILES NORTHWEST OF SOUTH HAVEN...AND DRIFTING
NORTHEAST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED 7 MILES
NORTHEAST OF CONWAY SPRINGS.

OUTFLOW WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

DARMOFAL
Special weather statement, Jul 2, 4:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT SAT JUL 2 2011

KSZ053-022200-
CHASE-
432 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHEAST CHASE COUNTY...

AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SAFFORDVILLE...OR 7 MILES EAST OF
COTTONWOOD FALLS...AND DRIFTING NORTHEAST AT 5 MPH.

OUTFLOW WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL IMPACT TRAVELERS ALONG HIGHWAY 50.

DARMOFAL
Local storm report, Jul 2, 4:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
444 PM CDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND GST     GEUDA SPRINGS           37.11N 97.15W
07/02/2011  E65 MPH          SUMNER             KS   EMERGENCY MNGR

            MEASURED WIND TO 55 MPH IN THE SAME AREA.

&&

KED
Special weather statement, Jul 2, 4:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT SAT JUL 2 2011

KSZ053-022230-
CHASE-
458 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHEAST CHASE COUNTY...

AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM JUST NORTHWEST OF SAFFORDVILLE...OR 7 MILES EAST
OF COTTONWOOD FALLS...AND MOVING NORTHEAST AT 5 MPH.

OUTFLOW WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

DARMOFAL
Special weather statement, Jul 2, 5:02 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT SAT JUL 2 2011

KSZ082-083-022230-
KINGMAN-SEDGWICK-
502 PM CDT SAT JUL 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND SOUTHWEST SEDGWICK COUNTIES...

AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF VIOLA TO CUNNINGHAM...AND DRIFTING EAST AT 5 MPH.

OUTFLOW WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

DARMOFAL
Local storm report, Jul 2, 5:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     1 E GEUDA SPRINGS       37.11N 97.13W
07/02/2011  M55 MPH          COWLEY             KS   EMERGENCY MNGR

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:39 PM CDTSevere Thunderstorm WarningICTCowley, Sumner36 min
Jul 2, 5:39 PM CDTSevere Thunderstorm WarningICTKingman26 min
Jul 2, 6:43 PM CDTSevere Thunderstorm WarningICTReno20 min
Jul 2, 6:55 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.